| Model Number |
03.52.324 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
Implant Pain (4561)
| Date of Event |
02/02/2026
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Batch review performed on 06 febr 2026.Lot 2323172: (b)(4) items manufactured and released on 20-jun-2023.Expiration date: 2028-may-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Investigation performed by r&d project manager.The screw exhibits a fracture directly beneath the head, most likely resulting from fatigue failure due to cyclic loading.The failure is possibly associated with incomplete fusion, which may have created a stress concentration zone initiating crack propagation.Root cause: the most plausible contributing factor is the lack of solid osseous fusion postoperatively, which may have resulted in increased mechanical loading on the screw under physiological conditions, potentially leading to fatigue crack initiation and eventual breakage.While the exact root cause cannot be definitively confirmed, the investigation found no evidence of manufacturing defects or systemic issues related to the device.
Event or Problem Description
At 1 year and 2 months from primary, the patient came in presenting pain and the cause was determined to be a broken screw.The surgeon suspected loosening of the screws, but found one had completely broken at the l5 location.No indications of trauma were present.The surgeon revised the rods and all screws.The surgery was completed successfully.Bone quality reported to be normal.
Additional Manufacturer Narrative
Visual inspection performed by medacta spine r&d project manager: investigation performed in the intial mdr is confirmed.In the cross-sectional area at the fracture location, two distinct regions can be observed, which are typical of a fatigue fracture: the first one is smoother and relatively flat, while the second one is rougher and more irregular, corresponding to the final rapid fracture zone.Investigation reported in the intial mdr 2026-00123.Investigation performed by r&d project manager the screw exhibits a fracture directly beneath the head, most likely resulting from fatigue failure due to cyclic loading.The failure is possibly associated with incomplete fusion, which may have created a stress concentration zone initiating crack propagation.Root cause: the most plausible contributing factor is the lack of solid osseous fusion postoperatively, which may have resulted in increased mechanical loading on the screw under physiological conditions, potentially leading to fatigue crack initiation and eventual breakage.While the exact root cause cannot be definitively confirmed, the investigation found no evidence of manufacturing defects or systemic issues related to the device.